Are you allergic to eggs? People that are should not take the flu shot but surely they asked that of you before giving it. If not that is unusual but can happen I guess. Had you taken an aspirin or anything afterwards or the night before? eaten anything different? With allergies to cause hives you really need to start backwards from the time you broke out to at least the day before or 2 days before and see what could have caused it.
Hives is considered a severe reaction to a substance.
Did you ever get any answers to your correlation? The same thing happened to my son and we have been dealing with hives off and on since then?
gyps is right - allergy to eggs can cause an allergy reaction - flu vaccine does have egg as one of the constituent.
You should try some OTC antihistamine medications and apply local calamine lotion and see if the lesions respond.
It would be advisable to consult an allergy specialist for your symptoms.
Let us know if you have any doubts.
Hope this helps.
i'm allergic to eggs and i broke out in hives after getting the flu shot.. i also develped sinusitus and fluish symptoms.. but i heard this is normal reaction to flu shot, so i'm not sure if it was my allergies or not.
There is no normal reaction to the flu shots. A few patients have fever and even fewer have other symptoms as side effects.
So any hives, sinusitis , etc should be reviewed with your doctor to rule out an allergic reaction as the cause.
Hope this helps.
I posted a message back in early November.It is now 2/17/08 and I still have hives. I developed these symptoms the day after a flu shot. I've been to my primary doctor,a dermitologist and to a few allergist,within a group practice. I have been on predisone along with zertec and trimcinolone creme. I also took hydroxyzine in the evening. Later added was ranitidine for dual purpose. I have acid reflex. It became under control where I was just on zyzal. All prior treatment meds. were elliminated. I was going to be tested for allergies. One and one half days later it came right back. To complicate matters during the first week of starting treatment meds. again, I took feledine,an antiinflammatory for chronic back pain. I developed a severe reaction. Currently I have been taking zyzal,ranitidine and predisone in the morning and then take predisone, raitidine, singular,hydroxyzine and allegra in the evening. I am growing more and more concerned. Is this ever going to pass?
I reviewed a reply asking if I had taken asprin or anything (feledene) within a few days prior to having the flu shot. I'm not sure,but could be a possibility. What are your thoughts? Is there a resolve to all this?